Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 28, NWS Melbourne, FL

December 21, 20126 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Dec 21, 2012, 4:03 AM EST for 6 counties in Florida. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2012, 4:03 AM EST (09:03 UTC)
Expired
Dec 21, 2012, 6:00 PM EST
In force
14 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 203 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
203 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WWUS72 KMLB 210903
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
403 AM EST FRI DEC 21 2012

...WINDY CONDITIONS BEHIND COLD FRONT TODAY...

FLZ041-044>047-053-054-058-059-064-141-144-147-212300-
/O.NEW.KMLB.LW.Y.0028.121221T0903Z-121221T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...
VERO BEACH...OKEECHOBEE...FORT PIERCE...HOBE SOUND...
DAYTONA BEACH...CLERMONT...TITUSVILLE
403 AM EST FRI DEC 21 2012

...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH BY LATE
  MORNING ACROSS THE AREA WITH GUSTS BETWEEN 30 TO 35 MPH IN THE
  AFTERNOON. 

* IMPACTS...GUSTY WINDS AND CHOPPY WAVES WILL CREATE HAZARDOUS
  CONDITIONS FOR SMALL BOATS ON LARGE OR EXPOSED BODIES OF
  WATER...INCLUDING THE INTRACOASTAL WATERWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

WEITLICH
1 follow-up statement
215 
WWUS72 KMLB 211908
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
208 PM EST FRI DEC 21 2012

FLZ044-144-221200-
/O.NEW.KMLB.FZ.W.0006.121222T0600Z-121222T1200Z/
/O.CON.KMLB.LW.Y.0028.000000T0000Z-121221T2300Z/
NORTHERN LAKE-SOUTHERN LAKE-
INCLUDING THE CITIES OF...LEESBURG...CLERMONT
208 PM EST FRI DEC 21 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 7 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 7 AM EST SATURDAY. 

* WINDS...NORTHWEST WINDS AROUND 20 MPH WITH GUSTS NEAR 30 MPH CAN
  BE EXPECTED UNTIL DUSK.

* TEMPERATURE...VERY COLD AND DRY AIR FUNNELLING SOUTH INTO THE
  AREA WILL PRODUCE READINGS IN THE LOWER 30S BY DAYBREAK SATURDAY
  MORNING. SHELTERED LOCATIONS AND TRADITIONALLY COLDER SPOTS
  WILL LIKELY SEE READINGS JUST BELOW FREEZING FOR A BRIEF PERIOD
  EARLY SATURDAY.

* IMPACTS...GUSTY WINDS AND CHOPPY WAVES WILL CREATE HAZARDOUS
  CONDITIONS FOR SMALL BOATS ON LARGE OR EXPOSED BODIES OF WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FLZ041-045>047-053-054-058-059-064-141-147-212300-
/O.CON.KMLB.LW.Y.0028.000000T0000Z-121221T2300Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-SOUTHERN BREVARD-OSCEOLA-
INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...ORLANDO...SANFORD...
MELBOURNE...PALM BAY...KISSIMMEE...ST CLOUD...VERO BEACH...
OKEECHOBEE...FORT PIERCE...HOBE SOUND...DAYTONA BEACH...
TITUSVILLE
208 PM EST FRI DEC 21 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...NORTHWEST WINDS 20 MPH WITH GUSTS BETWEEN NEAR 30 MPH
  WILL OCCUR THROUGH DUSK.

* IMPACTS...GUSTY WINDS AND CHOPPY WAVES
  WILL CREATE HAZARDOUS CONDITIONS FOR SMALL BOATS ON LARGE OR
  EXPOSED BODIES OF WATER...INCLUDING THE INTRACOASTAL WATERWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

JP

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Dec 21, 3:39 AM EST, 24 minutes earlier.

Area forecast discussion, Dec 21, 3:39 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
339 AM EST FRI DEC 21 2012

.DISCUSSION...

...BRISK NORTHWEST WINDS WILL USHER IN A MUCH DRIER AND COLDER
AIRMASS TODAY INTO TONIGHT...

CURRENTLY-TODAY...COLD FRONT CURRENTLY MOVING THROUGH THE AREA WILL
PUSH SOUTH OF LAKE OKEECHOBEE BY EARLY THIS MORNING WITH RAIN
CHANCES ENDING AND SKIES CLEARING. NORTHWEST WINDS WILL INCREASE
BEHIND THE BOUNDARY UP TO AROUND 20 MPH BY LATE MORNING WITH GUSTS
BETWEEN 30 TO 35 MPH POSSIBLE INTO THE AFTERNOON. WILL ISSUE A LAKE
WIND ADVISORY FOR THESE WINDY CONDITIONS TODAY. THESE WINDS WILL
USHER ONE OF THE COLDEST AIRMASSES SO FAR THIS SEASON WITH HIGHS
TODAY EXPECTED TO BE AROUND 10 DEGREES BELOW NORMAL. MAX TEMPS WILL
RANGE FROM THE UPPER 50S OVER NORTHERN LAKE/VOLUSIA COUNTIES TO MID
60S ALONG THE SOUTHERN TREASURE COAST.

TONIGHT...MAIN FORECAST CHALLENGE TONIGHT IS WITH OVERNIGHT LOWS.
NORTHWEST WINDS WILL DECREASE TOWARD SUNSET BUT STILL REMAIN
ELEVATED UP TO AROUND 10 MPH INLAND TO 10 TO 15 MPH ALONG THE COAST
AS STRONG CAA CONTINUES. MOS GUIDANCE CONTINUES TO APPEAR TOO LOW
WITH TEMPS WHICH IS NOT UNUSUAL FOR THESE ADVECTIVE EVENTS. WHILE
ERRING ON THE SIDE OF CAUTION...WENT ON AVERAGE ABOUT 3-4 DEGREES
ABOVE MAV GUIDANCE FOR LOWS TONIGHT. THIS PUTS VALUES AROUND 10 TO
15 DEGREES BELOW NORMAL IN THE MID/UPPER 30S OVER MUCH OF THE
AREA...EXCEPT LOW 40S ALONG THE BARRIER ISLANDS AND IMMEDIATE COAST
OF ST. LUCIE/MARTIN COUNTIES. STILL...WINDS WILL MAKE IT FEEL MUCH
COLDER IN THE UPPER 20S TO LOW 30S AFTER MIDNIGHT TONIGHT THROUGH
EARLY SATURDAY MORNING. WILL GO AHEAD AND ISSUE A WIND CHILL
ADVISORY ACROSS THE AREA WITH THIS FORECAST PACKAGE SINCE IT LOOKS
QUITE CERTAIN THESE CONDS WILL OCCUR.

SAT-SAT NIGHT...HIGH PRESSURE OVER THE GULF COAST STATES WILL DRIFT
EASTWARD TO ACROSS THE FLORIDA PENINSULA BY THE END OF THIS PERIOD.
THIS WILL WEAKEN THE PRESSURE GRADIENT WITH NORTHWEST WINDS 10-15
MPH DURING THE DAY FALLING TO LIGHT/VARIABLE OR CALM DURING THE
EVENING AND OVERNIGHT PERIOD. DEWPOINT VALUES WILL FALL INTO THE 20S
TO LOWER 30S AREAWIDE. CONDITIONS WILL REMAIN DRY. SOME PATCHY FROST
MAY BE POSSIBLE OVER THE INTERIOR SAT NIGHT...ESPECIALLY WEST OF
I-95.

UNSEASONABLY COOLER TEMPERATURES WILL CONTINUE WITH HIGHS IN THE
UPPER 50S TO AROUND 60 DEGREES NEAR AND NORTH OF THE I-4 CORRIDOR.
SOUTH FROM HERE TEMPERATURES WILL REACH THE LOWER 60S WITH A FEW
MIDDLE 60S POSSIBLE ALONG THE MARTIN COUNTY COAST. WHILE WIND CHILL
VALUES WILL NOT BE AN ISSUE THIS NIGHT DUE TO THE LIGHT WINDS VERY
COLD TEMPERATURES WILL OCCUR WITH OPTIMAL RADIATIONAL COOLING.
EXPECT OVERNIGHT LOWS MAINLY IN THE MIDDLE 30S OVER THE INTERIOR
WITH LOWER 30S LIKELY OVER MORE WIND SHELTERED/COLD PRONE AREAS.
UPPER 30S TO NEAR 40 DEGREES NEAR THE COAST AND OVER THE ORLANDO
METRO. LOWER 40S POSSIBLE NEAR THE MARTIN COUNTY COAST.

SUN-MON...THE WIND FLOW ALOFT REMAINS NEAR ZONAL WITH THE JET STREAM
SITUATED ACROSS THE SOUTHERN CONUS DURING THIS TIME. SURFACE HIGH
PRESSURE GRADUALLY MOVES EAST INTO THE WESTERN ATLANTIC ON SUN WITH
ASSOCIATED EAST-WEST ORIENTED RIDGE AXIS FIXATED ACROSS EAST CENTRAL
FLORIDA. CONDITIONS CONTINUE TO REMAIN DRY AND COOLER SUN BUT
TEMPERATURES ARE FORECAST SLIGHTLY ABOVE CLIMO BY MON AS SOUTHERLY
LOW-LEVEL FLOW BRINGS WARMER AND MORE MOIST AIR BACK TO THE REGION.
HIGHS IN THE 60S AREAWIDE ON SUN GIVE WAY TO 70S ON MON. OVERNIGHT
LOWS SUN NIGHT MAINLY IN THE 40S...BUT INCREASE INTO THE 50S
AREAWIDE MON OVERNIGHT.

CHRISTMAS DAY...THE WARM-UP CONTINUES WITH MIDDLE TO UPPER 70S
ACROSS EAST CENTRAL FLORIDA. CONDITIONS CONTINUE MAINLY DRY WITH THE
RIDGE AXIS CONCENTRATED OVER THE CENTRAL PENINSULA. CONTINUED
SOUTHERLY FLOW WILL ALLOW DEWPOINT VALUES TO CREEP BACK INTO THE
50S. A DEVELOPING LOW PRESSURE SYSTEM NEAR THE ARKLATECH REGION WILL
LIFT NORTHEASTWARD OVERNIGHT TOWARD THE TENNESSEE VALLEY WITH A COLD
FRONT TRAILING SOUTHWARD AND MOVING INTO THE WESTERN FLORIDA
PANHANDLE BY DAYBREAK WED MORNING. OVERNIGHT LOWS IN THE 50S ACROSS
THE INTERIOR WITH LOWER TO MIDDLE 60S ALONG THE SPACE AND TREASURE
COASTS.

WED-THU...THE COLD FRONT WILL MOVE ACROSS THE PENINSULA DURING THE
DAY ON WED WITH A 20 TO 30 PERCENT CHANCE FOR SHOWERS. ANOTHER
FAIRLY WARM DAY WITH TEMPERATURES AHEAD OF THE FRONT SURGING INTO
THE MIDDLE TO UPPER 70S. OVERNIGHT LOWS MAINLY IN THE 50S WED NIGHT.
HIGH PRESSURE AND NORTHERLY WINDS BUILD INTO THE AREA WED NIGHT INTO
THU. MIDDLE TO UPPER 60S FOR HIGHS NEAR AND NORTH OF THE I-4
CORRIDOR THU WITH LOWER 70S FURTHER SOUTHWARD. DRIER CONDITIONS
EXPECTED ON THU.

&&

.AVIATION...TEMPO MVFR CONDS WILL BE POSSIBLE THROUGH 12Z SOUTH OF
ORLANDO WITH ANY SHOWERS/LOW CIGS ASSOCIATED WITH THE COLD FRONT.
OTHERWISE VFR TODAY INTO TONIGHT AS A MUCH DRIER/COLDER AIRMASS
MOVES INTO THE REGION BEHIND THE FRONT...LEADING TO CLEAR SKIES. IT
WILL BE WINDY TODAY HOWEVER WITH NORTHWEST WINDS INCREASING TO 17-19
KNOTS BEHIND THE FRONT AND GUSTS AS HIGH AS 25-30 KTS THIS AFT.

&&

.MARINE...TODAY/TONIGHT...VERY HAZARDOUS BOATING CONDITIONS OVER THE
WATERS TODAY AND TONIGHT AS STRONG NORTHWEST WINDS BUILD SEAS UP TO
8-10 FEET BEHIND THE COLD FRONT. A GALE WARNING CONTINUES FOR
OFFSHORE VOLUSIA COUNTY THROUGH LATE THIS MORNING WITH A SMALL CRAFT
ADVISORY ELSEWHERE.

SAT-SAT NIGHT...HIGH PRESSURE WILL BUILD INTO THE AREA DURING THIS
TIME WITH STRONG COLD AIR ADVECTION SPREADING SOUTHWARD. EARLY IN
THE PERIOD NORTHWEST WINDS OFFSHORE CONTINUE IN UPWARDS OF 25 KTS
WITH OCCASIONAL GUSTS TO NEAR GALE FORCE. NW WINDS ARE FORECAST TO
DECREASE GRADUALLY THROUGH THE DAY...THOUGH VERY COOL WINDS WILL
STILL OPPOSE THE WARMER GULF STREAM WATERS ALLOWING FOR STRONGER
WINDS AND HIGHER SEAS TO CONTINUE HERE A WHILE LONGER. WIND SPEEDS
ARE FORECAST TO FALL TO AROUND 10 KTS BY DAYBREAK SUN MORNING. SEAS
7-10 FT OFFSHORE/GULF STREAM AND 5-9 FT NEAR SHORE INITIALLY. SAT
EVENING SEAS 5-8 FT NEAR SHORE AND 6-8 FT OFFSHORE. SEAS ARE
FORECAST TO FALL TO 4-6 FT NEAR SHORE AND 5-6 FT OFFSHORE BY
DAYBREAK SUN MORNING.

SUN-TUE...HIGH PRESSURE BUILDS OVER THE FLORIDA PENINSULA ON SUN AND
SLIDES EASTWARD INTO THE WESTERN ATLC MON-TUE. THE PRESSURE GRADIENT
REMAINS RATHER WEAK WITH SPEEDS BELOW 15 KTS INTO EARLY NEXT WEEK.
SEAS CONTINUE TO SUBSIDE FALLING TO 2-3 FT BY DAYBREAK MON MORNING.
FAVORABLE BOATING CONDITIONS FOR SMALL CRAFT RETURN DURING THIS
SEGMENT.

&&

.FIRE WEATHER...BRISK NORTHWEST WINDS WILL USHER IN A MUCH DRIER AND
COLDER AIRMASS INTO THE REGION TODAY. THESE WINDS WILL COMBINE WITH
A LONG DURATION OF VERY LOW RH VALUES OVER CENTRAL FLORIDA TO
PRODUCE DANGEROUS FIRE WEATHER CONDS INTO THIS AFTERNOON. A RED FLAG
WARNING CONTINUES OVER ALL OF EAST CENTRAL FLORIDA TODAY.

SAT-SUN...WITH HIGH PRESSURE BUILDING INTO THE AREA...THE PRESSURE
GRADIENT WILL BE WEAKER WITH 20 FT WINDS STAYING BELOW 15 MPH DURING
THE DAY. VERY DRY AIR WILL STILL BE OVER THE AREA WITH RELATIVE
HUMIDITY VALUES FALLING INTO THE 20S AREAWIDE AND SOME RHS IN THE
TEENS POSSIBLE OVER THE INTERIOR. CRITICAL RH VALUES EXPECTED FOR
SEVERAL HOURS ON SAT. PRESENTLY FEEL THAT ERC NUMBERS WILL REMAIN
BELOW 35 SO A FIRE DANGER STATEMENT IS MORE LIKELY ON SAT. A FIRE
DANGER STATEMENT MAY BE NECESSARY AGAIN ON SUN OVER THE INTERIOR AND
POSSIBLE ALONG THE COAST FROM BREVARD COUNTY NORTHWARD DUE TO LONG
DURATION LOW RHS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  60  36  59  37 /   0   0   0   0
MCO  61  38  60  38 /   0   0   0   0
MLB  63  39  62  37 /  10   0   0   0
VRB  64  39  61  39 /  10   0   0   0
LEE  59  37  59  38 /   0   0   0   0
SFB  61  38  60  38 /   0   0   0   0
ORL  60  39  60  42 /   0   0   0   0
FPR  64  40  63  39 /  10   0   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     WIND CHILL ADVISORY FROM 1 AM TO 9 AM EST SATURDAY FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 1 AM EST SUNDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM SEBASTIAN INLET TO
     JUPITER INLET 20 TO 60 NM OFFSHORE-WATERS FROM VOLUSIA
     BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST SUNDAY
     FOR WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY
     LINE 20 TO 60 NM OFFSHORE.

     GALE WARNING UNTIL 10 AM EST THIS MORNING FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE.

&&

SHORT TERM/AVIATION...WEITLICH
LONG TERM....SEDLOCK
Hazardous weather outlook, Dec 20, 3:36 PM EST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
336 PM EST THU DEC 20 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-210845-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
336 PM EST THU DEC 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS EVENING AND TONIGHT.

.THUNDERSTORM IMPACT...
A FRONTAL BOUNDARY WILL APPROACH CENTRAL FLORIDA THIS EVENING AND
MOVE THROUGH THE FLORIDA PENINSULA OVERNIGHT. TORNADO WATCHES HAVE
BEEN IN EFFECT FOR PARTS OF THE PANHANDLE TODAY FOR CONVECTION
JUST AHEAD AND ALONG THE FRONT. THE THREAT OF SEVERE STORMS WILL
TRANSITION EAST AND NORTHEAST WITH TIME TO IMPACT PARTS OF THE
NORTH FLORIDA PENINSULA AND UP THROUGH GEORGIA AND THE CAROLINAS.
A SLIGHT RISK IS OUTLOOKED BY THE STORM PREDICTION CENTER FOR THIS
AREA. AS THE BAND OF CONVECTION NEARS CENTRAL FLORIDA...THE
BOUNDARY WILL STRETCH AND THIN LEAVING MAINLY THE POSSIBILITY OF
ISOLATED TO SCATTERED STRONG SHOWERS AND STORMS FROM TITUSVILLE TO
KISSIMMEE NORTHWARD. ALTHOUGH LOCAL INSTABILITY REMAINS
LIMITED...APPRECIABLE WIND SHEAR WILL PROMPT A CONCERN FOR STRONG
WIND GUSTS TO 45-50 MPH WITH A FEW CELLS. A SEVERE STORM IS
UNLIKELY...BUT NOT OUT OF THE QUESTION.

EXPECT SHOWERS AND STORMS TO APPROACH LAKE COUNTY JUST AFTER SUNSET
AS THE BOUNDARY MOVES SOUTHEAST THROUGH THE FORECAST AREA DURING THE
EVENING AND OVERNIGHT HOURS. SHOWERS AND STORMS SHOULD APPROACH
DAYTONA BEACH LATER THIS EVENING...ORLANDO AND CAPE CANAVERAL JUST
BEFORE MIDNIGHT...REDUCING TO SHOWER ACTIVITY AS IT PASSES THROUGH
VERO BEACH...FORT PIERCE...AND STUART OVERNIGHT AND BEFORE
SUNRISE.

.MARINE THUNDERSTORM GUST IMPACT...
A BAND OF SHOWERS AND ISOLATED TO SCATTERED STORMS WILL ACCOMPANY A
FRONT AS IT MOVES SOUTHWARD THROUGH EAST CENTRAL FLORIDA LATE THIS
EVENING AND OVERNIGHT. SOME WIND GUSTS TO 45 KNOTS MAY OCCUR AS THEY
MOVE OFFSHORE TO THE EAST-NORTHEAST WITHIN THE BAND AT 30 TO 35
KNOTS.

.WIND AND SEA IMPACT...
A GALE WARNING IS IN EFFECT FOR THE OFFSHORE LEG OF THE VOLUSIA
COUNTY WATERS AND FOR THE WATERS NORTHWARD. WINDS WILL CONTINUE TO
INCREASE OUT OF THE SOUTH AND SOUTHWEST TO 20 KNOTS AS A FRONTAL
BOUNDARY APPROACHES THE ADJACENT COASTAL WATERS. WINDS WILL BECOME
20 TO 25 KNOTS LATE THIS EVENING AND THEN NORTHWEST BY DAYBREAK
FRIDAY AS THE FRONTAL BOUNDARY CROSSES THE REGION. WINDS WILL REACH
TO 30 KNOTS OFFSHORE WITH OCCASIONAL GUSTS TO GALE FORCE IN MANY
PLACES. MORE SO...THERE WILL BE FREQUENT GUSTS TO GALE FORCE BEYOND
20 MILES FROM THE COAST BETWEEN FLAGLER BEACH TO THE BREVARD COUNTY
LINE. AS A RESULT...A GALE WARNING HAS BEEN ISSUED THERE. SMALL
CRAFT ADVISORIES ARE IN EFFECT ELSEWHERE. SEAS WILL BUILD STARTING
LATE TONIGHT TO 6 TO 10 FEET OFFSHORE...ESPECIALLY OVER THE GULF
STREAM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SOME OF THE
COLDEST AIR OF THE SEASON WILL ARRIVE BEHIND THE FRONT WITH MORNING
LOW TEMPERATURES INTO THE WEEKEND RANGING FROM THE MID 30S TO 40
DEGREES ACROSS MUCH OF EAST CENTRAL FLORIDA. BREEZY WINDS OVERNIGHT
FRIDAY INTO SATURDAY MORNING WILL BRING BELOW FREEZING WIND CHILL
VALUES. TEMPERATURES WILL BE IN STARK CONTRAST TO THOSE EXPERIENCED
OVER RECENT DAYS. FOLKS WILL NEED TO DRESS WITH COATS AND HATS IF
OUTSIDE AND ALSO TAKE ANY NECESSARY PRECAUTIONS FOR PETS TO PROTECT
THEM FROM THE COLD.

HAZARDOUS MARINE CONDITIONS WILL CONTINUE THROUGH THE WEEKEND BEHIND
A FRONTAL PASSAGE EARLY FRIDAY MORNING. THE STRONG NORTH WINDS WILL
BUILD SEAS ALONG WITH GUSTS TO GALE FORCE POSSIBLE OFFSHORE FRIDAY
AND FRIDAY NIGHT. WINDS AND SEAS WILL BE HIGHER IN THE GULF STREAM.

FOR WILDFIRE WEATHER CONCERNS...MINIMUM RELATIVE HUMIDITIES WILL BE
BELOW 35 PERCENT WITH BRISK NORTHWEST WINDS. A RED FLAG WARNING IS
IN EFFECT FOR ALL COUNTIES FOR FRIDAY DUE TO THE VERY DRY CONDITIONS.
CONCERNS WILL EVIDENT FOR BOTH SATURDAY AND SUNDAY AFTERNOONS AS
WELL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE ASKED TO SELF-ACTIVATE LATER THIS EVENING AS
SHOWERS AND SOME STRONG STORMS APPROACH...ESPECIALLY FOR
LAKE...VOLUSIA...SEMINOLE...ORANGE...OSCEOLA...AND BREVARD
COUNTIES.

DS/JP

In the hours before

Special weather statement, Dec 20, 10:12 PM EST, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1012 PM EST THU DEC 20 2012

FLZ041-044>046-144-210400-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN
LAKE COUNTY-
1012 PM EST THU DEC 20 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 50 MPH OVER LAKE COUNTY...NORTHWESTERN ORANGE
COUNTY...SEMINOLE COUNTY...WESTERN VOLUSIA COUNTY...

* UNTIL 1100 PM EST.

AT 1009 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR MASCOTTE. THE
STORM WAS MOVING EAST AT 40 MPH. THIS STORM HAS ALSO SHOWN WEAK
ROTATION. THE SAFEST PLACE TO BE DURING A THUNDERSTORM IS INDOORS IN
A STURDY STRUCTURE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...AND SNAP SMALL TREE LIMBS. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.

LAT...LON 2876 8196 2911 8127 2870 8105 2834 8190
      2834 8196 2835 8196 2838 8196
TIME...MOT...LOC 0309Z 180DEG 0KT 2854 8190

15

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 10:12 PM ESTSpecial Weather StatementMLBLake, Seminole48 min
Dec 21, 4:11 AM ESTWind Chill AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia29 hr
Dec 21, 2:08 PM ESTFreeze WarningMLBLake17 hr
Dec 21, 2:49 PM ESTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia13 hr

Nearby

Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.